| Catalog Number |
866402 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
Bone Fracture(s) (1870)
| Date of Event |
03/20/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that the stem from a previous distal femur replacement broke.Revision dfr was performed.Doi: unknown.Dor: (b)(6) 2025.Affected side: right knee.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint #:(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d4 (lot), d9, h4 corrected: d4 primary udi number if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary = > it was reported that the stem from a previous distal femur replacement broke.Revision dfr was performed.The product was returned to j&j medtech orthopaedics for evaluation.The complaint unit was forwarded was forwarded to the j&j medtech orthopaedics material science lab in warsaw for further evaluation.Visual analysis of the returned device revealed that the distal portion of the stem was securely retained within the sleeve.Evaluation of the distal fracture surface suggested a posteromedial initiation region with an anterior final failure region.Stereomicroscopic evaluation of the proximal fracture surface revealed ratchet marks near the initiation region, further suggesting multiple posteromedial initiation regions.Scanning electron microscopy (sem) was performed on the proximal fracture surface of the stem and revealed fatigue striations indicative of fatigue crack initiation and propagation.The entire fracture surface not obscured by burnishing exhibited fatigue fracture features.The likely overload shear lip region comprises approximately 15% of the surface.This suggests low stress, high cycle fatigue failure, as higher stresses would yield larger overload regions.All observed fracture features were consistent with low-stress, high cycle fatigue for titanium alloys.No material or manufacturing defects were observed that could have contributed to fracture initiation and/or propagation to failure.A search of the j&j medtech orthopaedics nonconformance (nc) quality system found no nc¿s associated with this product/lot combination.Although a definitive cause for device fracture is not established, consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.The overall complaint was confirmed as the observed condition of the sig tib cem stm 13x60 2/2.5/3 would have contributed to the complained issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot = > a search of the j&j medtech orthopaedics nonconformance (nc) quality system found no nc¿s associated with this product/lot combination.
Event or Problem Description
Additional information received states that the previous femur fracture did not involve depuy synthes hardware.